Hail, Monroe
- When
- June 2, 5:02 PM CST
- Where
- Monroe County, 6.23 mi WNW of North Fork
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.659, -92.036
triggering several rounds of thunderstorms during the evening hours of June 2nd into the morning hours of June 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A warm front lifted northward across the forecast area...triggering several rounds of thunderstorms during the evening hours of June 2nd into the morning hours of June 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 2, 1:43 PM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 243 PM CDT MON JUN 2 2008 .DISCUSSION... /242 PM CDT MON JUN 2 2008/ WEAK HIGH PRESSURE HAS SETTLED INTO THE REGION. AS A RESULT, SURFACE WARM FRONTAL/OUTFLOW BOUNDARY EXTENDED FROM SOUTHEAST MO INTO EASTERN KS THIS AFTERNOON. BOUNDARY IS FORECAST TO DISSIPATE OVERNIGHT AS MCS PASSES ACROSS THE AREA. BOUNDARY IS FORECAST TO DROP INTO NORTH MO EARLY ON TUESDAY AND THEN REMAIN ACROSS THE AREA THROUGH MUCH OF WEDNESDAY BEFORE LIFTING TO THE NORTH OF THE AREA. FRONT WILL BE THE FOCUS FOR CONVECTION NEXT SEVERAL DAYS. 850 MB MOISTURE WAS POOLED FROM CENTRAL KS INTO SOUTHWEST MO THIS MORNING. THE VARIOUS MODELS VERIFIED FAIRLY CLOSE WITH WIND AND MOISTURE FIELDS. MCS DEVELOPED LAST NIGHT IN RESPONSE TO STRONG MOISTURE INFLOW AND CONTINUES TO TRACK SOUTHEASTWARD ACROSS WEST MO. DENSE BLOWOFF CLOUDS HAVE OVERSPREAD THE ENTIRE FORECAST AREA. RAIN HAS MOVED INTO CENTRAL MO AND PORTIONS OF THE EASTERN OZARKS. MOISTURE TRANSPORT AND STRONG WARM AIR ADVECTION IS FORECAST TO BECOME ESTABLISHED INTO NORTH MO TONIGHT BY THE VARIOUS MODELS. EXPECT MCS TO DEVELOP TO THE NORTH OF THE FORECAST AREA LATER THIS EVENING AND THEN SAG SOUTHEASTWARD. THE GFS AND ECMWF HAVE BEEN VERY SIMILAR PAST FEW DAYS IN FORECASTING A DEEP UPPER TROF/CLOSED LOW WILL DIG ACROSS THE ROCKIES ON THURSDAY. THE ECMWF HAS BEEN AND STILL IS STRONGER AND DEEPER WITH SYSTEM WITH THE H5 LOW NEAR THE 4 CORNERS REGION THURSDAY MORNING. AS A RESULT, DEEP SURFACE LOW FOR EARLY JUNE WILL DEVELOP ACROSS KS ON THURSDAY. WITH STRONG DYNAMICS FORECAST WITH THIS SYSTEM, EXPECT STRONG SQUALL LINE WILL MOVE ACROSS WEST MO THURSDAY EVENING AND INTO THE FORECAST AREA OVERNIGHT. BOTH MODELS THEN BUILD AN UPPER RIDGE INTO THE REGION ON SUNDAY. TEMPS SHOULD BE WELL ABOVE AVERAGE AS A RESULT. TPS && .AVIATION... /1239 PM CDT MON JUN 2 2008/ FOR THE 18Z TAFS...MCS OVER ERN KS AND WRN MO IS EXPECTED TO CONTINUE TO MOVE SE ACROSS ERN MO. UIN IS EXPECTED TO REMAIN DRY UNTIL LATE TONIGHT AS ANOTHER MCS IS EXPECTED TO DEVELOP ACROSS THE CENTRAL PLAINS AND MOVE EWD ALONG THE WARMFRONT. ATMO ACROSS CENTRAL...ERN AND SERN MO HAS DESTABILIZED THIS MORNING. EXPECT TSRA TO REMAIN S AND E OF THE SUS...STL AREA. TSRA...SHRA ARE EXPECTED TO MOVE OVER COU FOR THE NEXT FEW HOURS. CONVECTION TONIGHT IS EXPECTED TO REMAIN N OF STL...SUS AND COU. HOWEVER... MODELS ARE INDICATING THAT CONVECTION MAY PROPAGATE FURTHER S THAT PREVIOUSLY THOUGHT. GIVEN UNCERTAINTIES WITH HOW TODAYS CONVECTION WILL IMPACT TONIGHTS...HAVE DECIDED TO HOLD OFF MENTIONING TSRA FOR TONIGHT AND EARLY TOMORROW MORNING. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT MON JUN 2 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 315 PM CDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION TONIGHT. THE MOSTLY LIKELY LOCATIONS FOR SEVERE WEATHER ARE OVER SOUTHEASTERN MISSOURI THIS EVENING...AND THEN OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AFTER MIDNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA ON TUESDAY AND TUESDAY NIGHT. THE AREA MOST LIKELY TO EXPERIENCE THE POSSIBILITY OF SEVERE WEATHER IS NORTHWEST OF I-44 IN MISSOURI AND I-70 IN ILLINOIS. THERE IS A RISK OF ADDITIONAL SEVERE THUNDERSTORMS THURSDAY NIGHT AND FRIDAY AS A STRONG LATE SPRING STORM SYSTEM MOVES OUT OF THE ROCKIES. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY ACROSS MUCH OF EAST MISSOURI AND SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
The St Louis radar (KLSX), 158 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
4 hail, 2 flash flood. Local standard time, as filed.
Golfball sized hail fell at Clarence Cannon Dam.
Three to five inches of rain fell over Lewis county in a short amount of time on June 3rd. Numerous secondary roads had water flowing over them including Highway J south of Lewistown, Highway 6 in Lewistown, and Highway 16 east of Monticello. County Roads 305 and 356 had a section of road washed out due to the heavy rains.
Over 3 inches fell in a short amount of time in Knox county during the morning hours of June 3rd. The intersection of Highway K and M was flooded just south of Millport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114764, 114765, 114766, 114767, 122402, 122403.